zbMATH — the first resource for mathematics

On the fundamental periods of automorphic forms of arithmetic type. (English) Zbl 0712.11028
Let B be a quaternion algebra over a totally real number field E and let \(\delta\) resp. \(\delta '\) be the set of archimedean primes of E unramified resp. ramified in B. Let B be the algebraic group consisting of invertible elements of B. Then \(G_{{\mathbb{R}}}=GL_ 2\quad ({\mathbb{R}})^ n\times ({\mathbb{H}}^*)^ m\) where \(n=\#\delta\), \(m=\#\delta '\) and \({\mathbb{H}}\) denotes the Hamilton quaternions. If h is an automorphic form on \(G_{{\mathbb{A}}}\) which is \({\bar {\mathbb{Q}}}\)-rational and an eigenfunction of the Hecke algebra with eigencharacter \(\chi\), then in his previous papers [Am. J. Math. 105, 253-285 (1983; Zbl 0518.10032), Invent. Math. 94, 245-305 (1988; Zbl 0656.10018)] the author investigated the plausibility of assigning certain non-zero complex numbers P(\(\chi\),\(\delta\),\(\epsilon\) ;B) determined modulo \({\bar {\mathbb{Q}}}^*to\chi\),\(\delta\) and each subset \(\epsilon\subset \delta\). These numbers P should have several remarkable properties: in particular, the periods of h (suitably normalized) should be linear combinations of \(\pi^ nP(\chi,\delta,\epsilon;B)\) for all \(\epsilon\subset \delta\), and the value \(\pi^ nP(\chi,\delta,\epsilon;B)P({\bar \chi},\delta,\delta \setminus \epsilon;B)\) up to an algebraic number should be equal to the natural scalar product \(<h,h>\). In the last cited paper the author proves - among other things - the existence of such numbers P in the case \(n=1\). In the present paper the invariants P are established for an arbitrary \(\delta\neq \emptyset\) when B is a division algebra.
Reviewer: W.Kohnen

11F60 Hecke-Petersson operators, differential operators (several variables)
11R52 Quaternion and other division algebras: arithmetic, zeta functions
Full Text: DOI EuDML
[1] Eichler, M.: Allgemeine Kongruenzklasseneinteilungen der Ideale einfacher Algebren ?ber algebraischen Zahlk?rpern und ihreL-Reihen. J. Reine Angew. Math.179, 227-251 (1938) · Zbl 0020.00202
[2] Eilenberg, S.: Homology of spaces with operators. I. Trans. Am. Math. Soc.61, 378-417 (1947) · Zbl 0034.11001
[3] Matsushima, Y., Shimura, G.: On the cohomology groups attached to certain vector-valued differential forms on the product of the upper half planes. Ann. Math.78, 417-449 (1963) · Zbl 0141.38704
[4] Shimizu, H.: On zeta functions of quaternion algebras. Ann. Math.81, 166-193 (1965) · Zbl 0201.37903
[5] Shimura, G.: On certain zeta functions attached to two Hilbert modular forms I, II. Ann. Math.114, 127-164, 569-607 (1981) · Zbl 0468.10016
[6] Shimura, G.: The periods of certain automorphic forms of arithmetic type. J. Fac. Sci. Univ. Tokyo (Sect. IA)28, 605-632 (1982) · Zbl 0499.10027
[7] Shimura, G.: Algebraic relations between critical values of zeta functions and inner products. Am. J. Math.104, 253-285 (1983) · Zbl 0518.10032
[8] Shimura, G.: On Hilbert modular forms of half-integral weight. Duke Math. J.55, 765-838 (1987) · Zbl 0636.10024
[9] Shimura, G.: On the critical values of certain Dirichlet series and the periods of automorphic forms. Invent. math.94, 245-305 (1988) · Zbl 0656.10018
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.